10 pills and the aftermath

This topic contains 4 replies, has 3 voices, and was last updated by  pete 1 year, 9 months ago.

  • Author
    Posts
  • #1921

    I took Roaccutane (Accutane/Isotretinoin) back in October 2012 after having tried a variety of face washes and antibiotics to no avail. I had a couple of friends who had tried Roaccutane and they said apart from severely dry skin it did a great job. I was sold, but still a little wary about the potential side effects. I went to the doctor adamant that I would like to start on the very minimum dosage which was apparently 20mg/day. The doctor was very convincing when explaining the side effects were usually due to US doctors prescribing excessively high doses.

    Retrospectively I noticed something different within the first couple of days, a sense of detachment and ‘greyness’ perhaps similar to when you are underslept although I wasn’t. However, on day 10 the absolute worst case of diarrhoea I have experienced commenced. Going to the toilet every 15-30 minutes for about 2 weeks. I stopped as soon as it commenced due to my knowledge of the link between Roaccutane and IBD. This subsided, but was still bad and persistent and I ate much less over the next few months. During this period from November to December 2012 I noticed I was insatiably horny all the time. The girl I was seeing at the time thought I was on something because I could f**k and climax and be ready to go again in less than 30 seconds several times over. By the end of one notable weekend I think we f**ked over 25x and I was literally firing blanks by the end which I hadn’t ever had before. I also became incredibly aggressive during this period and little things would cause me completely flip. At one point I was trying to kick down my housemates door after he had made some not particularly offensive jokes.

    Then January 2013 came and the long steady decline commenced. I suddenly noticed I wasn’t actually interested in sex and I was just going through the motions and it was almost like I was simply spectating the scene while my body went through the motions. By the end of January the first case of ED reared its head. Never happened before. I broke it off with the girl out of embarrassment. Things got worse. I thought excessive porn use might be the case, I hadn’t clicked the drug I took a couple of months before could be causing this. After 90 days of no porn, I trialled to test any progress. To my shock, not only did I feel no arousal my nether regions were completely numb. I had made a point of not touching my nether regions at all during this period and hadn’t really noticed much, but now my attention was 100% focussed and it was utterly numb, like it wasn’t my own. It remains like this to this day.

    Other side effects that appeared in these 3-6 months after those 10 pills are as follows:

    Severe anhedonia
    Fatigue
    Watery ejaculate
    Reduced ejaculate
    Premature ejaculation
    Genital anasthesia
    No pleasure in orgasm
    Several large varicose veins (all appeared in week after Roaccutane, no-one else in my family has any)
    Epididymal cysts
    Varicoceles
    Severe IBS
    No sexual dreams
    No spontaneous erections
    No nocturnal erections
    Some genital shrinkage

    I have managed to improve and almost cure some of these symptoms. I no longer have anhedonia, I can ‘feel’ again. The fatigue is improved. Orgasms are reasonably pleasurable. I can get it up and I do have some desire to fuck. My ejaculate is less watery and there is more of it. The premature ejaculations persists despite the utterly numb D, which is bizarre. Do not mistake this minor recovery for me being content with my situation. This is a condition which I think of everyday without fail, I am reminded of it every time I am with my girlfriend, every time I use the toilet and every time I see an attractive female and the distinct lack of virility in every day life.

    I have tried many supplements, to which almost all have no effect or negative effects. Creatine and Tribulus despite their potential positive effects on increasing DHT production make me feel worse. Tongkat Ali is perhaps the only thing that has had a positive effect but only last a short while. Marijuana has been the only thing which has provided some lasting relief. I started in February 2014 and continued for a few months and it seems to have been responsible for giving me a semblance of a libido and the other sexual improvements and also my gastric improvements. In a rather peculiar manner, it actually makes me feel worse whilst high, followed by an improvement for several days after. This potentially could be through a dangerous mechanism i.e. beta-sitosterol content acting as 5AR inhibitor, body responds by resensitising upon come down. These days I don’t use it as much as the effect is no longer as strong even after several months off.

    I find exercise does have a positive effect especially heavy weight lifting days where the focus is large muscle groups using movements such as squats and deadlifts for sexual functioning and aerobic exercise has helped with the mood disorders. However, by no means are they a cure and I don’t doubt for some people that they perhaps find little to no relief with and some even get worse.

    Worth mentioning also is I have found three things that helped dramatically with my gastric symptoms:

    1. ‘Specific Carbohydrate Diet’: This is still considered a little bit pseudoscientific, but for me personally, the difference was night and day. I knew within a couple of days that it was working.
    2. Homemade yoghurt – much stronger than probiotics. It sped up the process of SCD significantly.
    3. Cannabis Oil/edibles – reduced my extreme sensitivity to caffeine and spices dramatically.

    So there you have it, a brief summary of the aftermath of my biggest regret in life.

  • #1925

    dubya_b
    Keymaster

    Hi Crank. Never heard your full story in one go before but your pre-crash period does sound very similar to my experience. I had the intense upsurge in libido and energy levels before crashing; although, my only gastrointestinal symptom was constipation a few weeks into each course, rather than diarrhea. Even shit a bit of blood when I would use the bathroom from about the 3rd to 8th week of my first course. Only time in my life I have experienced that, but it subsided while still on the drug and hasn’t been a problem since.

    Speaking with a PFSer recently about how high intensity exercise makes him feel worse. One of the post-tane guys said the same. On the other hand, I noticed I will almost consistently have brief wood the morning after doing squats and it’s a rare event for me to have morning wood these days. Tried the cannabis oil at high doses for a couple months and it did nothing for me though, just the typical “side-effects” of cannabis.

    Glad to hear you are doing relatively well compared to a few years ago. Looking forward to you finishing med school and having another sympathetic post-Accutane doctor with first-hand experience with dealing with this condition.

  • #1945

    pete
    Keymaster

    Hi man, good to hear from you again.. even if it is on here, in these circumstances! Oh well. We are getting this thing moving now – the coming few years will hopefully be very promising for everyone in our situatuon.

  • #1948

    @Dubya, Agreed, it does seem to the be the case that a significant proportion of people actually find exercise can leave them worse off. What I find peculiar, as we’ve discussed before is my strong sensitivity to DHT increasing compounds that leave me worse off. Yet, high volume squat/deadlift sessions have been shown many a time to increase T even if only for an acute period but makes me feel better for a short period.

    @pete agreed, massive thanks to all involved in setting up this site, very much needed!

  • #2230

    pete
    Keymaster

    You still out there, Crank?

You must be logged in to reply to this topic.